MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE
Model Number EEAORVIL25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); No Code Available (3191)
Date of Event 04/23/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Title: "minimally invasive oesophagectomy: preliminary results after introduction of an intrathoracic anastomosis." source: digestive surgical, 2014 (95-103).Date of publication: 23 april 2014.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to literature source of study performed from january 2011 until august 2012, a total of 45 operable patients were scheduled to undergo minimally invasive esophagectomy (mie) with intrathoracic anastomosis.Nine of the 45 patients were under group 1 wherein a circular stapler with an oral anvil was used to create the intrathoracic anastomosis.Four of the nine patients had an anastomotic leak and underwent re-operation while one patient was re-admitted to the hospital.Six patients had developed pulmonary complications; five patients developed cardiac complications and three patients were readmitted to the icu.

Brand Name
EEA ORVIL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8420101
Report Number1219930-2019-01514
Device Sequence Number16593048
Product Code GDW
UDI-Device Identifier20884521042862
UDI-Public20884521042862
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAORVIL25
Device Catalogue NumberEEAORVIL25
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2019
Initial Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age66 YR